Advertisement

The action of monodromy on torsion points of Jacobians

  • Torsten Ekedahl
Chapter
Part of the Progress in Mathematics book series (PM, volume 89)

Abstract

Let C g be the generic curve of genus g over an algebraically closed field k with field of definition K g . If \( {\overline K_g} \) is a separable closure of K g then we can consider the action of \( {\overline K_g}/{K_g} \)on the torsion of \( Pic({C_{{g,}}}_{{{{\overline K }_g}}}) \). One may ask for the image of this Galois group in the group of automorphisms of \( _{{tor}}Pic({C_{{g,}}}_{{{{\overline K }_g}}}) \). On the part which is of order prime to the characteristic the result is known, by transcendental methods, to be the full symplectic group. In this paper we will give an algebraic proof of this fact and also show that the action on the points of order a power of the characteristic p is the largest possible i.e. the full general linear group. Rather than dealing directly with the generic curve we will work with the corresponding moduli stacks. Using this reformulation Theorem 2.1 is the result giving the surjectivity for p-torsion points and Corollary 3.1 the result giving the surjectivity for all torsion points (this surjectivity is of course equivalent to the irreducibility statement of that theorem).

Keywords

Elliptic Curf Generic Fibre Newton Polygon Picard Group Torsion Point 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Bibliography

  1. [B-O]:
    P. Berthelot, A. Ogus, “Notes on crystalline cohomology,” Princeton University Press, Princeton, 1978.MATHGoogle Scholar
  2. [De]:
    P. Deligne, Applications de la formule des traces aux sommes trigonométriques, SLN 569 (1977), 168-232.MathSciNetGoogle Scholar
  3. [D-M]:
    P. Deligne, D. Mumford, The irreducibility of the space of curves of given genus, Publ IHES 36 (1969), 75-110.MathSciNetMATHGoogle Scholar
  4. [K-M]:
    N. Katz, B. Mazur, “Arithmetic moduli of elliptic curves,” Princeton University Press, Princeton, 1985.MATHGoogle Scholar
  5. [Ko]:
    N. Koblitz, “p-adic numbers, p-adic analysis and Zeta-functions,” Springer-Verlag, Berlin, 1977.MATHCrossRefGoogle Scholar
  6. [Mo-B]:
    L. Moret-Bailly, Familles de courbes et de variétés abéliennes., Astérisque 86 (1981), 109-140.MATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 1991

Authors and Affiliations

  • Torsten Ekedahl

There are no affiliations available

Personalised recommendations